Seizures and HIV treatment
Feb 10, 2004
Which anticonvulsant agent would you use in a patient who is also taking protease inhibitors? Do you feel comfortable using phenytoin in these patients?
Response from Dr. Horwath
The combination of phenytoin and a protease inhibitor may lead to drug interactions. Phenytoin is known to induce an enzyme that metabolizes protease inhibitors. This could lead to decreased levels of the protease inhibitor. When these drugs are used in combination, close monitoring is indicated.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sore Throat After Unprotected Anal Sex Worried I Have HIV
- White Bumps On Penis After Vaginal Sex Worried I Have HIV
- After Treatment For Trichomoniasis How Should You Wait To Have Sex
- Does Doxycycline Treat Stds?
- Picture Of Sexually Transmitted Disease Symptoms
- 4 Month After Unprotected Anal
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.